MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the stent damage at the tip end was confirmed.The tip was deformed, and the mesh wire was rough.The cause of the failure to open, resistance, and damage was not determined.The resistance was in the distal segment of the catheter.A continuous saline flush was administered and maintained as indicated in the ifu, the pipeline had not been placed in a vessel bend when it failed to open.No additional steps or other devices were attempted to open the pipeline.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report that the phenom27 was guided by a nerve guidewire and moved up to the m2 segment of the middle cerebral artery, and the guidewire was withdrawn.After the ped2-500-20 stent was fully hydrated, it was transported up through the phenom catheter.When passing through the cavernous sinus segment, the surgeon reported that the resistance was large, so the microcatheter tension was deployed and the stent continued to be delivered.The stent tip was deployed at the beginning, the stent push guidewire remained stationary, and the microcatheter was withdrawn.After deploying a certain length, the stent tip end did not open.Healthcare provider (hcp) continued to deploy more length, increase tension appropriately, and the stent tip was flared, but still not fully opened.Hcp tried to completely retrieve the stent into the phenom and deploy the tip end again.It was found that the stent tip end still could not open, and there was a possibility that the tip end was damaged, so the stent was retrieved again and withdrawn from the body as a whole with the phenom27.Hcp replaced it with the new phenom27 catheter and ped2 stent, and the operation was successfully completed.The catheter was flushed as indicated in the ifu.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an approved (on-label) indication.The patient was undergoing aneurysm dense mesh stent implantation surgery for treatment of a saccular, unruptured left ophthalmic artery aneurysm with a max diameter of 5.34 mm and a 4.11 mm neck diameter.The landing zone was 4.32 mm distal and 5.11 mm proximal.The access vessel was the femoral artery with a diameter of 3.66 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level 0.The angiographic result post procedure was normal.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex braid was returned within a shipping box and a plastic pouch.The pushwire was not returned.¿ visual inspection/damage location details: the pipeline flex braid was returned already detached from the pusher.Therefore, the proximal and distal ends of the braid could not be identified.The pipeline flex pusher was not returned.Both ends of the pipeline flex braid were found open and in good condition.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete¿, ¿lockup/resistance at distal segment of catheter¿, ¿pipeline damaged during delivery/retrieval¿, and ¿resistance/stuck during delivery¿ reports could not be confirmed.No damage was found with the returned pipeline flex braid.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was moderate, and the braid was not positioned in the vessel bend, which eliminates these factors as potential causes.The cause of the failure to open could not be determined.Possible causes of resistance include vessel tortuosity and a lack of continuous flush.However, the customer reported that the vessel's tortuosity was moderate and a continuous flush was used during delivery, ruling them out as potential causes.The root cause of the resistance could not be determined.Since the pushwire was not returned, any contribution of the pushwire to the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex braid was returned within a shipping box and a plastic pouch.¿ visual inspection/damage location details: the pipeline flex braid was returned already detached from the pusher.Therefore, the proximal and distal ends of the braid could not be identified.The pipeline flex pusher was not returned.Both ends of the pipeline flex braid were found open and in good condition.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete¿, ¿lockup/resistance at distal segment of catheter¿, ¿pipeline damaged during delivery/retrieval¿, and ¿resistance/stuck during delivery¿ reports could not be confirmed.No damage was found with the returned pipeline flex braid.The pipeline flex pusher and phenom 27 catheter were not returned for analysis.Therefore, any contributing factors could not be assessed.The cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22193101
Report Number2029214-2025-01360
Device Sequence Number12902260
Product Code OUT
UDI-Device Identifier00763000284725
UDI-Public(01)00763000284725(17)270809(10)B771747
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberB771747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer06/20/2025
09/09/2025
12/02/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/15/2025
09/15/2025
12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale